Results 1 to 6 of 6

Thread: Hello I am New to this Site

  1. #1
    Join Date
    Mar 2013
    Posts
    1
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Hello I am New to this Site

    I was just diagnosised with Lupus not to long ago, I have been placed on medication. Right now I am having terrible problems with itching like crazy I took Prednisone pills but that has not worked at all. My arms itch, legs, stomach, back every where I put lotion on it does not help. My skin stays so dry I have tried Coconut oil even the next day I am so dry it is like I did not put anything on. I am going to get a steroid shot tom. because I am so uncomfortable. Its making it so hard to work, I work in the healthcare field and love my job, but right now I am tried and itchy and hurt like crazy....any help would be great


    Stephanie

  2. #2
    Join Date
    Aug 2012
    Posts
    127
    Blog Entries
    15
    Thanks
    9
    Thanked 79 Times in 57 Posts

    Default

    Was the itching there before the medication was started?

    Was the pred prescribed for Lupus management or as a dose pack in response to what to me sound like allergy symptoms(itching,dry skin,etc)

    If you recently started a new medication(and don't mind sharing)more info can be provided.If the itching,etc was there before and the only medication regimen began has been steroids can you specify that?

    It would help in clearing up questions and narrowing down of answers as those who read the post can offer more specific suggestions like if they were on that med and had that side effect,etc or no new meds started other than prednisone and then we can offer rack our brains and perhaps offer up suggestions of things you may have changed that could have started the itchies without you realizing it.

    Be well.
    SLE w/Sjogrens Overlap and Raynaud's diagnosed in 2007.Fibro in 2009.

    The Early Bird May Get The Worm But the Second Mouse Gets The Cheese.

  3. #3
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,518
    Thanks
    1,546
    Thanked 1,732 Times in 1,205 Posts

    Default

    Another thing to think about. Some of us end up with very sensitive skin. I have found there are very few make-ups, lotions, etc that I can use. It could be that the lotion is actually making things worse
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  4. #4
    Join Date
    Feb 2013
    Location
    Illinois
    Posts
    43
    Thanks
    20
    Thanked 5 Times in 5 Posts

    Default

    I have the same problem. At first I thought the plaquenil was making it worse. My Dr. said it was lupus just progressing, and added Imuran. I've been on it for 2 weeks and prednisone. The itching is a little less. I take Benadrly at night along with anti itching creams and Aloe. I have a rash on most of my body and my skin looks sun burnt all over. Does this sound like you? I will say that the rash itches like crazy for a few days, then settles down to an annoying itch, then moves to another body part to start the process again.
    People Inspire you or drain you, pick them wisely







    lupus: plaquinil, Imuran, prednisone, vitamin D

  5. #5
    Join Date
    May 2010
    Posts
    980
    Thanks
    57
    Thanked 309 Times in 250 Posts

    Default

    What sort of flourescent lighting are you guys working under? Depending upon the light & fixture, you can actually get more UVB than the sun gives off... Unscented "baby" sun screen is what helps me (spf 80?? 90??). In a pink bottle, for what that's worth. Be sure and mention the itch and any skin "reaction" to your docs. If it is a reaction to meds, things can get out of hand fast (just ask me what "pruritic" means). Call the nurses line if you don't have an appointment soon. Take pictures to show the doc(s).
    "There but for the grace of God, go I."
    "... His mercy endureth for ever."

  6. The Following 2 Users Say Thank You to jmail For This Useful Post:

    Kjell (03-05-2013), tgal (03-05-2013)

  7. #6
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,518
    Thanks
    1,546
    Thanked 1,732 Times in 1,205 Posts

    Default

    Quote Originally Posted by jmail View Post
    What sort of flourescent lighting are you guys working under? Depending upon the light & fixture, you can actually get more UVB than the sun gives off... Unscented "baby" sun screen is what helps me (spf 80?? 90??). In a pink bottle, for what that's worth. Be sure and mention the itch and any skin "reaction" to your docs. If it is a reaction to meds, things can get out of hand fast (just ask me what "pruritic" means). Call the nurses line if you don't have an appointment soon. Take pictures to show the doc(s).
    Excelent comment!
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •